Alert archive / Utah / Red Flag Warnings in 2020

Red Flag Warning 3, NWS Salt Lake City, UT

May 28, 202012 counties in Utah

NWS Salt Lake City, UT issued this red flag warning at May 28, 2020, 3:05 PM MDT for 12 counties in Utah. It took effect at May 30, 2020, 12:00 PM MDT. It was in force for 57 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 28, 2020, 3:05 PM MDT (21:05 UTC)
In effect from
May 30, 2020, 12:00 PM MDT
Expired
Jun 1, 2020, 9:00 PM MDT
In force
57 hr
Issued by
NWS Salt Lake City, UT

Counties Beaver County, UT, Carbon County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, San Juan County, UT, Sanpete County, UT, Washington County, UT, Wayne County, UT

The radar

The Cedar City radar (KICX), 127 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 3:40 PM MDTTSTM WND GST 593 Ne Fillmore, UTUDOT SITE UTCIR
May 30, 3:50 PM MDTTSTM WND GST 683 Ne Fillmore, UTUDOT SITE UTCIR
May 30, 6:35 PM MDTTSTM WND GST 461 E Blanding Muni Arpt, UTAWOS STATION KBDG BLANDING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 9.1 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2020-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2020-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2363 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

827 
WWUS85 KSLC 282105
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
305 PM MDT Thu May 28 2020

UTZ492-495-497-498-291000-
/O.UPG.KSLC.FW.A.0002.200530T1800Z-200531T0300Z/
/O.NEW.KSLC.FW.W.0003.200530T1800Z-200601T0200Z/
Central Utah West Desert-Color Country West Desert-Mojave Desert-
Grand Staircase-
305 PM MDT Thu May 28 2020

...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO 8 PM MDT
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
492...495...497 AND 498...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from noon Saturday to 8 PM MDT Sunday. The Fire Weather
Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 492 Central Utah West 
  Desert...Fire Weather Zone 495 Color Country West Desert...
  Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 
  Grand Staircase.

* WINDS...South 20 to 30 mph with gusts 40 to 50 mph.

* RELATIVE HUMIDITY...As low as 9-12 percent.

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts could spread rapidly.

* ADDITIONAL DETAILS...Winds will subside by late Saturday
  evening, then increase once again Sunday morning. Humidity
  recoveries will be fair to locally poor Saturday night.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are imminent. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
9 follow-up statements
905 
WWUS85 KSLC 290918
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
318 AM MDT Fri May 29 2020

UTZ492-495-497-498-291730-
/O.CON.KSLC.FW.W.0003.200530T1800Z-200601T0200Z/
Central Utah West Desert-Color Country West Desert-Mojave Desert-
Grand Staircase-
318 AM MDT Fri May 29 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 8 PM
MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 492...495...497 AND 498...

* AFFECTED AREA...Fire Weather Zone 492 Central Utah West 
  Desert...Fire Weather Zone 495 Color Country West Desert...
  Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 
  Grand Staircase.

* WINDS...South 20 to 30 mph with gusts 40 to 50 mph.

* RELATIVE HUMIDITY...As low as 7 to 12 percent.

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts could spread rapidly.

* ADDITIONAL DETAILS...Winds will subside by late Saturday 
  evening, then increase once again Sunday morning. Humidity 
  recoveries will be fair to locally poor Saturday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
702 
WWUS85 KSLC 291826
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
1226 PM MDT Fri May 29 2020

UTZ492-495-497-498-292200-
/O.CON.KSLC.FW.W.0003.200530T1800Z-200601T0200Z/
Central Utah West Desert-Color Country West Desert-Mojave Desert-
Grand Staircase-
1226 PM MDT Fri May 29 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 8 PM
MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 492...495...497 AND 498...

* AFFECTED AREA...Fire Weather Zone 492 Central Utah West 
  Desert...Fire Weather Zone 495 Color Country West Desert...
  Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 
  Grand Staircase.

* WINDS...South 20 to 30 mph with gusts 40 to 50 mph.

* RELATIVE HUMIDITY...As low as 7 to 12 percent.

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts could spread rapidly.

* ADDITIONAL DETAILS...Winds will subside by late Saturday 
  evening, then increase once again Sunday morning. Humidity 
  recoveries will be fair to locally poor Saturday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
223 
WWUS85 KSLC 292059
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
259 PM MDT Fri May 29 2020

UTZ492-495-497-498-301100-
/O.CON.KSLC.FW.W.0003.200530T1800Z-200601T0200Z/
Central Utah West Desert-Color Country West Desert-Mojave Desert-
Grand Staircase-
259 PM MDT Fri May 29 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 8 PM
MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 492...495...497 AND 498...

* AFFECTED AREA...Fire Weather Zone 492 Central Utah West 
  Desert...Fire Weather Zone 495 Color Country West Desert...
  Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 
  Grand Staircase.

* WINDS...South 20 to 30 mph with gusts 40 to 50 mph.

* RELATIVE HUMIDITY...As low as 8 to 12 percent.

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts could spread rapidly.

* ADDITIONAL DETAILS...Winds will subside by late Saturday 
  evening, then increase once again Sunday morning. Humidity 
  recoveries will be fair to locally poor Saturday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ489-301100-
/O.NEW.KSLC.FW.A.0003.200531T1800Z-200601T0200Z/
San Rafael Swell-
259 PM MDT Fri May 29 2020

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 489...

The National Weather Service in Salt Lake City has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Sunday afternoon through Sunday evening.

* AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell.

* WINDS...Southwest 15 to 25 mph with gusts near 35 mph.

* RELATIVE HUMIDITY...As low as 9 to 14 percent

* IMPACTS...Critical fire weather conditions are possible. Any 
  fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that there is a potential for critical
fire weather conditions. Continue to monitor for the latest
forecasts and for possible Red Flag Warnings.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
004 
WWUS85 KSLC 300903
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
303 AM MDT Sat May 30 2020

UTZ492-495-497-498-302200-
/O.CON.KSLC.FW.W.0003.200530T1800Z-200601T0200Z/
Central Utah West Desert-Color Country West Desert-Mojave Desert-
Grand Staircase-
303 AM MDT Sat May 30 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
492...495...497 AND 498...

* AFFECTED AREA...Fire Weather Zone 492 Central Utah West 
  Desert...Fire Weather Zone 495 Color Country West Desert...
  Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 
  Grand Staircase.

* WINDS...South 25 to 35 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...Afternoon minimums between 9 and 15 
  percent.

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts could spread rapidly.

* ADDITIONAL DETAILS...Winds will subside by late Saturday 
  evening, then increase once again Sunday morning. Humidity 
  recoveries will be fair to locally poor Saturday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ489-302200-
/O.CON.KSLC.FW.A.0003.200531T1800Z-200601T0200Z/
San Rafael Swell-
303 AM MDT Sat May 30 2020

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 489...

* AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell.

* WINDS...South 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...Afternoon minimums low as 11 percent.

* IMPACTS...Critical fire weather conditions are possible. Any 
  fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that there is a potential for critical
fire weather conditions. Continue to monitor for the latest
forecasts and for possible Red Flag Warnings.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
680 
WWUS85 KSLC 302133
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
333 PM MDT Sat May 30 2020

UTZ489-311100-
/O.UPG.KSLC.FW.A.0003.200531T1800Z-200601T0200Z/
/O.EXB.KSLC.FW.W.0003.200531T1800Z-200601T0200Z/
San Rafael Swell-
333 PM MDT Sat May 30 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from noon to 8 PM MDT Sunday. The Fire Weather Watch is no
longer in effect.

* AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell.

* WINDS...South 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...Afternoon minimums low as 11 percent.

* IMPACTS...Critical fire weather conditions are possible. Any 
  fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are imminent. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

UTZ492-495-497-498-311100-
/O.CON.KSLC.FW.W.0003.000000T0000Z-200601T0200Z/
Central Utah West Desert-Color Country West Desert-Mojave Desert-
Grand Staircase-
333 PM MDT Sat May 30 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492...495...
497 AND 498...

* AFFECTED AREA...Fire Weather Zone 492 Central Utah West 
  Desert...Fire Weather Zone 495 Color Country West Desert...
  Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 
  Grand Staircase.

* WINDS...South 25 to 35 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...Afternoon minimums between 9 and 15 
  percent.

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts could spread rapidly.

* ADDITIONAL DETAILS...Winds will subside by late this evening, 
  then increase once again Sunday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
134 
WWUS85 KSLC 310932
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
332 AM MDT Sun May 31 2020

UTZ492-495-312200-
/O.EXT.KSLC.FW.W.0003.000000T0000Z-200602T0300Z/
Central Utah West Desert-Color Country West Desert-
332 AM MDT Sun May 31 2020

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT MONDAY FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495...

* AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert 
  and Fire Weather Zone 495 Color Country West Desert.

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...Afternoon mins low as 9 percent.

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts could spread rapidly.

* ADDITIONAL DETAILS...Winds will subside by late this evening,
  then increase once again by Monday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ497-498-312200-
/O.CON.KSLC.FW.W.0003.000000T0000Z-200601T0200Z/
Mojave Desert-Grand Staircase-
332 AM MDT Sun May 31 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND
498...

* AFFECTED AREA...Fire Weather Zone 497 Mojave Desert and Fire 
  Weather Zone 498 Grand Staircase.

* WINDS...South 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...Afternoon mins low as 9 percent.

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ489-312200-
/O.CON.KSLC.FW.W.0003.200531T1800Z-200601T0200Z/
San Rafael Swell-
332 AM MDT Sun May 31 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 489...

* AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell.

* WINDS...South 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...Afternoon mins low as 11 percent.

* IMPACTS...Critical fire weather conditions are possible. Any 
  fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
186 
WWUS85 KSLC 312216
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
416 PM MDT Sun May 31 2020

UTZ492-495-011100-
/O.CON.KSLC.FW.W.0003.000000T0000Z-200602T0300Z/
Central Utah West Desert-Color Country West Desert-
416 PM MDT Sun May 31 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND
495...

* AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert 
  and Fire Weather Zone 495 Color Country West Desert.

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...Afternoon mins low as 9 percent.

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts could spread rapidly.

* ADDITIONAL DETAILS...Winds will subside by late this evening, 
  then increase once again by Monday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ497-498-010200-
/O.CON.KSLC.FW.W.0003.000000T0000Z-200601T0200Z/
Mojave Desert-Grand Staircase-
416 PM MDT Sun May 31 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND
498...

* AFFECTED AREA...Fire Weather Zone 497 Mojave Desert and Fire 
  Weather Zone 498 Grand Staircase.

* WINDS...South 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...Between 9 and 13 percent.

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ489-010200-
/O.CON.KSLC.FW.W.0003.000000T0000Z-200601T0200Z/
San Rafael Swell-
416 PM MDT Sun May 31 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489...

* AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell.

* WINDS...South 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...Between 9 and 12 percent.

* IMPACTS...Critical fire weather conditions are possible. Any 
  fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
893 
WWUS85 KSLC 010856
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
256 AM MDT Mon Jun 1 2020

UTZ492-495-011700-
/O.CON.KSLC.FW.W.0003.000000T0000Z-200602T0300Z/
Central Utah West Desert-Color Country West Desert-
256 AM MDT Mon Jun 1 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND
495...

* AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert 
  and Fire Weather Zone 495 Color Country West Desert.

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...Afternoon mins low as 9 percent.

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
932 
WWUS85 KSLC 012045
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
245 PM MDT Mon Jun 1 2020

UTZ492-495-020300-
/O.CON.KSLC.FW.W.0003.000000T0000Z-200602T0300Z/
Central Utah West Desert-Color Country West Desert-
245 PM MDT Mon Jun 1 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND
495...

* AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert 
  and Fire Weather Zone 495 Color Country West Desert.

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...Afternoon mins low as 9 percent.

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 28, 10:07 AM MDT, 4 hours 58 minutes earlier.

Area forecast discussion, May 28, 10:07 AM MDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1007 AM MDT Thu May 28 2020

.SYNOPSIS...High pressure aloft will strengthen over the region
through Friday resulting in hot, dry, mid-summer conditions. This
high will move east early in the upcoming weekend, allowing for a
southerly flow aloft to develop across the region.

&&

.DISCUSSION...Strengthening of the upper ridge across the western
states the next couple of days will result in hot, dry, summer-
like conditions through end of the week. The shift of the ridge
axis to the east of the Utah on Saturday will add increasing
southerly winds to the mix with a well mixed air mass maintaining
the hot and dry conditions across the forecast area.

The upper low currently centered near 28/128 will begin a slow
northeast drift, reaching the central California coast by early
Saturday. This feature will then turn more to the north and become
an open trough over the Pacific Northwest later in the weekend.
Though far removed from Utah, this low could draw some moisture
north into the state. This moisture, along with strong daytime
heating, will likely produce terrain-based cumulus with a few
high-based showers/thunderstorms possible at peak heating through
the upcoming weekend.

No updates to the earlier forecast planned at this time.

&&

.AVIATION...VFR conditions expected at SLC terminal through the TAF
period. Light southeast winds will transition to northwest around
18Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Saturday afternoon through Saturday
     evening for UTZ492-495-497-498.

     Excessive Heat Warning until midnight MDT Friday night for
     UTZ019.

WY...None.
&&

PUBLIC...CONGER
AVIATION...BILLINGSLEY

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, May 28, 4:18 AM MDT, 10 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
418 AM MDT Thu May 28 2020

UTZ001>016-019>021-517-518-WYZ021-291030-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
418 AM MDT Thu May 28 2020

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

Excessive heat develops across southwest Utah today, with
temperatures running about 20 degrees above average. Overnight
temperatures will remain in the 70s tonight providing little
relief from the heat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Excessive heat continues for southwest Utah on Friday, while it
becomes quite hot across the rest of the state with daytime high
temperatures running about 20 degrees above average.

The combination of near record temperatures and poor overnight
recover expected Friday night along the Wastach Front may reach
Heat Advisory criteria.

Southwesterly winds will increase late Friday through Saturday,
with gusts 40 to 50 mph possible Saturday across much of western
Utah.

Strong winds may also support critical fire weather conditions
as early as late Friday in Southwest Utah. The potential for
widespread critical fire weather conditions will be highest on
Saturday, but the potential will linger into Sunday and possibly
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

Nearby

Red Flag Warnings in Utah, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.